Thunderstorm Wind, Wolfe
- When
- July 4, 4:15 PM EST
- Where
- Wolfe County, Campton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $200
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.733, -83.550
Screen door blown off a house.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 4, 4:10 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 510 PM EDT MON JUL 4 2005 .DISCUSSION... 19Z SFC ANALYSIS SHOWS HIGH PRESSURE ALONG THE EAST COAST WHILE BROAD LOW PRESSURE AND A COLD FRONT ARE INBOUND FROM THE NORTHWEST. A REAL TIGHT BAROCLINIC ZONE EXISTS ALONG THIS FRONT DUE TO A LARGE MCS AND ITS COLD POOL THAT HAS DEVELOPED ON THE BOUNDARY. SIMILAR TO YESTERDAY AFTERNOON...SHOWERS AND THUNDERSTORMS DEVELOPED AND HAVE BECOME STRONG ACROSS EAST KENTUCKY. LOCATIONS THAT WERE NOT BLESSED WITH RAIN THIS AFTERNOON SAW THEIR TEMPERATURES CLIMB TO NEAR 90 DEGREES. THE MODELS ARE IN AGREEMENT WITH THE GENERAL PATTERN ALOFT THIS CYCLE. THEY GRADUALLY CARVE OUT A TROUGH OVER THE GREAT LAKES AND OHIO VALLEY BY MIDWEEK. THE LEAD SHORTWAVE WILL PASS JUST NORTH OF KENTUCKY BY TUESDAY AFTERNOON WITH ADDITIONAL SUPPORT DROPPING DOWN LATER IN THE WEEK AS THE TROUGH EASES EASTWARD INTO THE NORTHEAST QUARTER OF THE NATION. FOR THE MOST PART HAVE FOLLOWED THE NAM SCENARIO FOR SHORTWAVE SPECIFICS THROUGH MIDWEEK. FOLLOWING THAT... WENT WITH THE HPC PREFERRED SOLUTION OF THE ECWMF ALLOWING RIDGING OVER THE HIGH PLAINS TO MOVE EAST. HOWEVER...THE ULTIMATE STRENGTH OF THIS RIDGE IS IN QUESTION AND ANY ACTIVITY FROM THE TROPICS COULD FURTHER UNDERMINE IT. SENSIBLE WEATHER WILL FEATURE ANOTHER DIURNAL DIE OFF OF THE SHOWERS AND THUNDERSTORMS THIS EVENING BEFORE ACTIVITY IS RENEWED TOWARDS DAWN WITH THE APPROACH OF THE FRONT AND WHATEVER MCS REMAINS ARE ABLE TO HOLD TOGETHER. THE PREFERRED SOLUTION FROM THE NAM INDICATES THAT THE MCS ACTIVITY WILL SUCCESSFULLY HOLD TOGETHER OR BE RESPAWNED AS IT SWOOPS INTO EAST KENTUCKY WITH THE FRONT. HIGH MOISTURE CONTENT IN PLACE WILL MAKE HEAVY RAINS THE MAIN THREAT FROM THESE STORMS. THE FRONT WILL THEN SLOW DOWN AS IT EXITS KENTUCKY MAINTAINING A DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE FIRST PART OF TUESDAY NIGHT. WHILE THE DEEPER MOISTURE WILL BE SHUNTED EAST BY THE FRONT...THE COLD POOL AND SHORTWAVES ALOFT ASSOCIATED WITH THE TROUGH WILL KEEP A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS AROUND WITH THE HEAT OF THE DAY BOTH WEDNESDAY AND THURSDAY AFTERNOON. DRY WEATHER AND MODERATING TEMPS WILL ENSUE FOR THE REST OF THE WEEK WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS REARING UP NEXT MONDAY...THOUGH PERHAPS SOONER DEPENDING ON THE TROPICS. THE MOS NUMBERS WERE HIGHLY DEPENDENT ON THEIR PARENT MODEL SOLUTION WITH THE MET COMING IN MUCH COOLER FOR HIGHS TUESDAY THAN THE MAV AND FWC. THIS IS DUE TO THE WETTER AND MORE SENSIBLE SOLUTION FROM THE NAM. DESPITE FAVORING THE NAM...DID NOT STRAY TOO FAR FROM THE MAV NUMBERS AS THEY ARE A REASONABLE COMPROMISE BETWEEN THE TWO EXTREMES. FOR THE REST OF THE SHORT TERM FOLLOWED THE MET NUMBERS CLOSEST WITH ADJUSTMENTS MADE TO THE GRIDS FOR SPECIFIC LOCATIONS. LIKEWISE...ALSO PREFERRED THE MET POPS THROUGH THE FIRST PART OF THE FORECAST...THOUGH DID NOT GO QUITE AS HIGH FOR THE SECOND PART OF TUESDAY NIGHT AND WENT WITH MORE OF A DIURNAL THREAT FOR WEDNESDAY AND THURSDAY AFTERNOONS. AS FOR THE GFE/IFPS GRIDS...POPULATED THE DEWPOINT AND WINDS FROM THE ETA12. THE WINDS CAME IN A BIT HIGH EARLY ON...BUT WHERE IN DECENT SHAPE OVERALL. WITH THE DEWPOINTS...HAD TO TAKE THEM DOWN A COUPLE OF DEGREES IN THE EARLY AFTERNOON BOTH WEDNESDAY AND THURSDAY. THE REST OF THE GRIDS WERE IN GREAT SHAPE WITH THE BULK OF THE CHANGES MADE TO THE NEAR TERM FORECAST FOR TUESDAY AND TUESDAY NIGHT AS I MASSAGED THE TIMING AND EXTENT OF THE FRONTAL CONVECTION TOWARD THE NAM SOLUTION. IN THE EXTENDED...PRETTY MUCH STUCK WITH CONTINUITY...EXCEPT TO BRING CLOUDS TO THE SOUTH A BIT QUICKER FOR THE WEEKEND. DID TAKE OUT POPS FOR SUNDAY...WITH THE EXPECTATION OF A STRONGER SUBTROPICAL RIDGE OVER THE CENTER OF THE COUNTRY. HOWEVER...THE TROPICS LOOK LIKE THEY WILL BECOME ACTIVE AND THIS COULD BRING MORE MOISTURE TO THE SOUTHEAST PART OF THE NATION THAN ANTICIPATED. && .PREV DISCUSSION... 1015 AM EDT MON JUL 4 2005 12Z SOUNDINGS FROM ILN/NASHVILLE SHOW UNSTABLE AIRMASS IN PLACE WITH CAPES BETWEEN 1500-2500 J/KG AND LI/S FROM -5 TO -6. WEAK SHORTWAVE ACROSS NRN MS PROGGED BY 12Z NAM TO MOVE INTO CENTRAL TN BY THIS AFTERNOON WHICH WILL HELP SPARK WIDELY SCATTERED TSRA IN SRN ZONES. FOR THE REST OF THE REGION...WITH SOUNDINGS SHOWING TRIGGER TEMPS IN THE UPPER 80S TO NEAR 90...AND CU ALREADY SEEN ON VSBL SAT PICS IN WESTERN HALF OF THE FORECAST AREA...CANT RULE OUT ISOLATED/WIDELY SCATTERED CONVECTION. ADDED SLIGHT CHANCE OF TSRA TO EVENING PORTION OF THE FORECAST AS WELL. ONLY OTHER CHANGES MADE TO THE FORECAST WAS TO INCREASE HIGH TEMPS A COUPLE OF DEGREES TODAY CONSIDERING LACK OF CLOUD COVER COMPARED TO YESTERDAY AND HIGHER 1000-850MB THICKNESS VALUES. ALSO REMOVED MORNING FOG WORDING. && 355 AM EDT MON JUL 4 2005 NO MAJOR CHANGES MADE TO FORECAST. NAM AND NGM MODELS ALL IN GOOD AGREEMENT REGARDING TUESDAYS FRONTAL PASSAGE. DECIDED TO SLOW UP PROGRESSION OF FRONT...AS IT APPEARS THE BOUNDARY WILL ELONGATE AND SLOW SOMEWHAT. GREATEST CHANCE FOR SHOWERS/THUNDERSTORMS APPEARS TO BE TUESDAY AFTERNOON AND EVENING...WHEN MODEL SOUNDINGS ARE DEPICTING THE HIGHEST CAPES AND LOWEST LIS...BOTH IN CONJUNCTION WITH FROPA. WITH WEAK SHORTWAVE APPROACHING FROM THE SOUTH...PER WATER VAPOR IMAGERY...LEFT IN SLIGHT CHANCE POPS FOR MOST OF CWA FOR THIS AFTERNOON. WINDS WERE TWEAKED SLIGHTLY TO BETTER REFLECT PASSAGE OF TUESDAYS SHORTWAVE/FRONT. TEMPERATURES WERE ALREADY IN VERY GOOD SHAPE AND WERE NOT CHANGED FROM PREVIOUS FORECAST. EVERYTHING ELSE IN THE FORECAST LOOKED GOOD AND NOT FURTHER CHANGES WERE MADE. && 1135 PM EDT SUN JUL 3 2005 WV IMAGERY SHOWED A SW/V TROUGH AXIS PASSING THROUGH EASTERN KY ATTM. THIS SW/V HELPED BRING SOME DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS...THAT HAVE DISSIPATED OVER THE PAST HOUR...THOUGH A COUPLE OF WEAK WANING SHOWERS REMAIN. UPDATE WAS TO HOLD ONTO SLIGHT CHANCE FOR A FEW MORE HRS AS SW/V TROUGH EXITS THE AREA. ALSO...ADJUSTED TEMPS SLIGHTLY BASED ON THE LATEST TRENDS TO LOWER SLIGHT IN GRIDS FOR THE BIG SANDY AREA WHERE SOUTHEAST LOW LEVEL FLOW HAS LED TO SLIGHTLY LOWER DEWPOINTS. OVERALL...LITTLE CHANGE TO EXISTING GRIDS WERE MADE. UPDATED GRIDS AND ZONES ARE ALREADY OUT. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && GREIF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 815 AM EDT MON JUL 4 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 815 AM EDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY THROUGH THURSDAY NIGHT AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUSTY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG STANTON 37.85N 83.86W
07/04/2005 POWELL KY LAW ENFORCEMENT
COUNTY DISPATCH REPORTED SEVERAL TREES DOWN AROUND
STANTON.
&&
JCARICOThe Jackson,KY radar (KJKL), 26 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Screen door blown off a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458294.